Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 17, 2013, 4:19 PM CDT for Fulton County, Peoria County, Tazewell County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 4:19 PM CDT (21:19 UTC)
- Expired
- Apr 17, 2013, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Fulton County, IL, Peoria County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 4:37 PM CDT | HAIL 0.5 | St. David, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 9:14 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
| Apr 17, 3:33 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS53 KILX 172119
SVRILX
ILC057-143-179-172200-
/O.NEW.KILX.SV.W.0018.130417T2119Z-130417T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
419 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL FULTON COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
NORTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 500 PM CDT
* AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUBA...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CANTON...PEKIN...PEORIA...ST. DAVID...TRIVOLI...GLASFORD...HANNA
CITY...BARTONVILLE...BELLEVUE...MARQUETTE HEIGHTS...WEST PEORIA...
CREVE COEUR...EAST PEORIA...WASHINGTON...MORTON...DEER CREEK...
LITTLE AMERICA...DUNFERMLINE...NORRIS AND BANNER.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 84 AND 107.
THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 30 AND 31.
THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4080 8956 4078 8957 4075 8955 4075 8933
4066 8932 4062 8933 4039 9018 4056 9028
4082 8954
TIME...MOT...LOC 2119Z 247DEG 39KT 4051 9011
HAIL...1.25IN
WIND...<50MPH
$$
BARKER2 follow-up statements
235
WWUS53 KILX 172132
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
432 PM CDT WED APR 17 2013
ILC057-143-179-172200-
/O.CON.KILX.SV.W.0018.000000T0000Z-130417T2200Z/
PEORIA IL-TAZEWELL IL-FULTON IL-
432 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
FULTON...NORTHERN TAZEWELL AND SOUTHERN PEORIA COUNTIES UNTIL 500 PM
CDT...
AT 429 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANTON...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
LOCATIONS IMPACTED INCLUDE...
PEKIN...PEORIA...TRIVOLI...GLASFORD...HANNA CITY...BARTONVILLE...
BELLEVUE...WEST PEORIA...CREVE COEUR...MARQUETTE HEIGHTS...EAST
PEORIA...MORTON...WASHINGTON...DEER CREEK...BANNER...KINGSTON
MINES...SMITHVILLE...MAPLETON...POWERTON AND PEORIA INTERNATIONAL
AIRPORT.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 84 AND 107.
THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 30 AND 31.
THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4082 8954 4078 8957 4075 8955 4075 8933
4071 8933 4062 8933 4041 9013 4062 9009
TIME...MOT...LOC 2132Z 247DEG 37KT 4055 8998
HAIL...1.50IN
WIND...<50MPH
$$
BARKER980
WWUS53 KILX 172146
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
446 PM CDT WED APR 17 2013
ILC057-143-179-172154-
/O.CAN.KILX.SV.W.0018.000000T0000Z-130417T2200Z/
PEORIA IL-TAZEWELL IL-FULTON IL-
446 PM CDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FULTON...NORTHERN
TAZEWELL AND SOUTHERN PEORIA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
HEAVY RAIN IS STILL EXPECTED. A TORNADO WATCH IS IN EFFECT UNTIL
MIDNIGHT.
LAT...LON 4082 8954 4078 8957 4075 8955 4075 8933
4071 8933 4062 8933 4041 9013 4062 9009
TIME...MOT...LOC 2144Z 247DEG 39KT 4062 8978
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:22 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 17, 3:22 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 322 PM CDT WED APR 17 2013 .DISCUSSION... ISSUED 322 PM CDT WED APR 17 2013 SHORT TERM...TONIGHT THROUGH SUNDAY...A WARM FRONT HAS LIFTED INTO CENTRAL ILLINOIS AND WILL HELP SERVE AS A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE NIGHT AND EARLY THURSDAY. THE SHOWERS/STORMS INITIALLY WILL BE MOST NUMEROUS ALONG/NORTH OF THE BOUNDARY...AS WILL THE HEAVIEST RAINFALL. THESE STORMS HAVE THE POTENTIAL TO BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. A TORNADO CAN NOT BE RULED OUT IN THE ENHANCED SHEAR RIGHT ALONG THE WARM FRONT. PLAN TO KEEP THE FLASH FLOOD WATCH GOING EVERYWHERE NORTH OF THE I-70 CORRIDOR...WHERE THE MOST RAIN HAS FALLEN RECENTLY AND FLASH FLOOD GUIDANCE IS LOWEST. PRECIPITABLE WATER VALUES AROUND 1.5 INCHES AREAWIDE SHOULD ENSURE EFFICIENT RAINFALL PRODUCTION UNTIL THE SYSTEM DEPARTS LATER THURSDAY THE GREATER RISK FOR WIDESPREAD SEVERE WEATHER ACROSS THE WILL OCCUR THURSDAY ALONG/AHEAD OF A STRONG COLD FRONT. THE FRONT WILL SWEEP WEST/EAST THROUGH THE FORECAST AREA FROM MIDDAY INTO EARLY EVENING. MODERATE CAPE VALUES OF 1500-2000 J/KG AND IMPRESSIVE BULK SHEAR VALUES OF 50+ KTS SUPPORT SIGNIFICANT STORM DEVELOPMENT...WITH DAMAGING WIND GUSTS LIKELY AND A FEW TORNADOES POSSIBLE. STRONG SOUTHERLY WINDS CAN ALSO BE EXPECTED AHEAD OF THE FRONT AS A PORTION OF THE 70+ KT 850 JET MIXES DOWN...ESPECIALLY IN EASTERN SECTIONS OF THE FORECAST AREA. MANY AREAS WILL LIKELY SEE ADVISORY CRITERIA WINDS DURING THE DAY THURSDAY...BUT OPTED AGAINST AN ADVISORY DUE TO THE EXPECTED SEVERE WEATHER HEADLINES THAT SHOULD BE IN EFFECT...IN ADDITION TO THE FLASH FLOOD WATCH. WANTED TO MINIMIZE HEADLINES WHERE POSSIBLE TO MINIMIZE HEADLINE CONFUSION/OVERLOAD. THE PRECIPITATION WILL TAPER OFF THURSDAY NIGHT INTO EARLY FRIDAY AS THE SYSTEM PULLS AWAY AND MUCH COLDER AIR SETTLES INTO THE REGION. QUIET BUT COOL WEATHER WEATHER SHOULD THEN LAST THROUGH MOST OF THE WEEKEND WITH NEUTRAL UPPER FLOW AND A SURFACE HIGH IN PLACE. LONG TERM...MONDAY THROUGH WEDNESDAY...MULTIPLE IMPULSES DIVING IN THE NORTHWEST UPPER LEVEL FLOW WILL CARVE OUT A BROAD TROF OVER THE LOWER 48 STATES DURING THE PERIOD. THE TROFFING/IMPULSES MAY POSE A PERIODIC RISK OF SHOWERS/STORMS LOCALLY...BUT MODEL AGREEMENT ON THE DETAILS IS LOW. FOR THIS REASON...HAVE KEPT POPS LOW AS WELL. BAK && .AVIATION... ISSUED 1259 PM CDT WED APR 17 2013 NOT MUCH OF A SHIFT IN THE FORECAST FOR AVIATION WITH ONE PRETTY MAJOR EXCEPTION. ALL ILX TERMINALS CAUGHT BETWEEN ONGOING CONVECTION AND A WARM FRONT...AND VERY LITTLE IN THE WAY OF BREAKS IN THE CIGS THROUGH THE PD. CONVECTION STILL ANTICIPATED TO SPREAD THIS AFTERNOON AND INTO THE EVENING HOURS AND THROUGH THE OVERNIGHT. HAVE TRIED TO PIN DOWN BEST HOURS FOR THUNDER...AND KEEP CIGS IN THE MVFR WHERE POSSIBLE. PASSAGE OF THE FRONT MAY WELL SEE A BRIEF BREAK IN THE LOW CIGS...BUT WILL BE SHORT LIVED AND MODELS ARE NOT DOING WELL WITH THE TIMING THIS EVENING. CONSIDERING THE EXPECTED SPREAD OF THE CONVECTION...LEAVING OUT ANY MENTION OF PREDOMINANT BREAKS. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE THURSDAY NIGHT FOR ILZ027>031-036>038-040>043-047>051. FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR ILZ044>046-052>057-061. &&
Hazardous weather outlook, Apr 17, 3:46 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 346 PM CDT WED APR 17 2013 ILZ027>031-037-038-181100- KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 346 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON THROUGH THURSDAY. ILZ036-040-041-047-049-050-181100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 346 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. THE SPOON RIVER IS FORECAST TO GO ABOVE FLOOD STAGE EARLY TOMORROW MORNING AT LONDON MILLS AND LATER TOMORROW NIGHT AT SEVILLE AND EXPECTED TO REMAIN SO FOR THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO THE WEEKEND. THE THREAT FOR FLOODING OF OTHER RIVERS WILL INCREASE THROUGH THURSDAY NIGHT...FROM 3 TO 4 INCHES OF RAIN WHICH IS EXPECTED TO FALL THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON THROUGH THURSDAY. ILZ042-043-048-051-181100- DE WITT-LOGAN-MENARD-SANGAMON- 346 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY. ILZ052-053-181100- CHRISTIAN-MACON- 346 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF AROUND 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY. ILZ044>046-054>057-061-181100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 346 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. THE SANGAMON RIVER AT MONTICELLO IS EXPECTED TO GO BACK ABOVE FLOOD STAGE TODAY AND REMAIN JUST ABOVE FLOOD STAGE INTO SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 2 TO 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY. ILZ062-066-067-071-072-181100- CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND- 346 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 1.5 TO 2.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. THE LITTLE WABASH RIVER AT CLAY CITY IS FORECAST TO GO ABOVE FLOOD STAGE DURING THE OVERNIGHT HOURS TOMORROW NIGHT INTO MONDAY MORNING. THE EMBARRAS RIVER AT STE MARIE IS EXPECTED TO GO ABOVE FLOOD STAGE TOMORROW EVENING AND REMAIN IN FLOOD THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE THURSDAY. ILZ063-068-073-181100- CLARK-CRAWFORD-LAWRENCE- 346 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING WILL CONTINUE ALONG THE WABASH RIVER...FROM AROUND PALESTINE UPSTREAM...INTO THE WEEKEND. FLOODING MAY DEVELOP DOWNSTREAM OF PALESTINE BY THE WEEKEND. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF AROUND 1.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. THE EMBARRAS RIVER IS EXPECTED TO GO ABOVE FLOOD STAGE FRIDAY MORNING AND REMAIN IN FLOOD THROUGH AT LEAST TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE THURSDAY. HJS
In the hours before
Local storm report, Apr 17, 2:45 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL GALESBURG 40.95N 90.38W
04/17/2013 M0.75 INCH KNOX IL TRAINED SPOTTER
&&
JRPLocal storm report, Apr 17, 3:33 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 6 NW CUBA 40.55N 90.27W
04/17/2013 M1.00 INCH FULTON IL EMERGENCY MNGR
&&
JRPLocal storm report, Apr 17, 3:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
356 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 NW BROOKLYN 40.27N 90.82W
04/17/2013 M1.25 INCH SCHUYLER IL PUBLIC
&&
JRPLocal storm report, Apr 17, 4:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
411 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL BANNER 40.51N 89.91W
04/17/2013 M0.88 INCH FULTON IL EMERGENCY MNGR
&&
JRPSpecial weather statement, Apr 17, 4:13 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
413 PM CDT WED APR 17 2013
ILZ029-031-036-037-040-041-172215-
FULTON-MASON-PEORIA-SCHUYLER-TAZEWELL-WOODFORD-
413 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MASON...NORTHERN
SCHUYLER...SOUTHERN FULTON...SOUTHERN PEORIA...TAZEWELL AND WOODFORD
COUNTIES UNTIL 515 PM CDT...
AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST PEORIA TO
VERMONT...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN FULTON...MASON...PEORIA...SCHUYLER...TAZEWELL AND WOODFORD
COUNTIES...INCLUDING THE CITIES OF WEST PEORIA...BELLEVUE...ST.
DAVID...VERMONT...IPAVA...PEORIA...LEWISTOWN...GLASFORD...BARTONVILLE
AND ASTORIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4018 9067 4028 9050 4028 9046 4031 9046
4087 8954 4086 8892 4076 8892 4075 8898
4069 8898 4060 8917 4060 8926 4055 8927
4032 8970
TIME...MOT...LOC 2113Z 259DEG 32KT 4070 8958 4025 9044
BARKERLocal storm report, Apr 17, 4:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
419 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL CUBA 40.49N 90.19W
04/17/2013 M1.00 INCH FULTON IL EMERGENCY MNGR
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:48 PM CDT | Special Weather Statement | ILX | Vermilion | 57 min |
| Apr 16, 8:28 PM CDT | Special Weather Statement | ILX | Lawrence | 62 min |
| Apr 16, 8:32 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 28 min |
| Apr 16, 9:04 PM CDT | Special Weather Statement | ILX | Champaign | 56 min |
| Apr 16, 9:29 PM CDT | Special Weather Statement | ILX | Jasper | 61 min |
| Apr 16, 9:48 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 57 min |
| Apr 16, 11:02 PM CDT | Special Weather Statement | ILX | Crawford | 43 min |
| Apr 16, 11:58 PM CDT | Special Weather Statement | ILX | Crawford | 32 min |
| Apr 17, 11:13 AM CDT | River Flood Warning | ILX | Fulton, Knox | 6 days |
| Apr 17, 11:13 AM CDT | River Flood Warning | ILX | Fulton | 7 days |
| Apr 17, 11:27 AM CDT | River Flood Warning | ILX | Crawford, Jasper | 10 days |
| Apr 17, 11:27 AM CDT | River Flood Warning | ILX | Lawrence | 22 days |
| Apr 17, 11:30 AM CDT | River Flood Warning | ILX | Vermilion | 4 days |
| Apr 17, 11:32 AM CDT | River Flood Warning | ILX | Clay, Richland | 14 days |
| Apr 17, 12:26 PM CDT | River Flood Warning | ILX | Marshall, Putnam | 24 days |
| Apr 17, 12:26 PM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 28 days |
| Apr 17, 2:08 PM CDT | Special Weather Statement | ILX | Knox | 37 min |
| Apr 17, 2:36 PM CDT | Special Weather Statement | ILX | Schuyler | 24 min |
| Apr 17, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Schuyler | 46 min |
| Apr 17, 3:29 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 46 min |
| Apr 17, 4:13 PM CDT | Special Weather Statement | ILX | Fulton, Tazewell, Woodford | 62 min |
| Apr 17, 4:43 PM CDT | Areal Flood Advisory | ILX | Fulton, Schuyler | 6 hr |
| Apr 17, 5:02 PM CDT | Special Weather Statement | ILX | Mason | 43 min |
| Apr 17, 5:39 PM CDT | Special Weather Statement | ILX | Coles, Douglas | 36 min |
| Apr 17, 6:16 PM CDT | Special Weather Statement | ILX | Champaign | 59 min |
| Apr 17, 6:26 PM CDT | Special Weather Statement | ILX | Tazewell | 49 min |
| Apr 17, 6:38 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 37 min |
| Apr 17, 6:55 PM CDT | Areal Flood Advisory | ILX | Champaign | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.